Stuck at 4mg: Hi there, I’ve managed to come down... - PMRGCAuk

PMRGCAuk

12,711 members23,087 posts

Stuck at 4mg

Suzan62
Suzan62

Hi there, I’ve managed to come down to 4mg successfully but don’t seem to be able to go any lower as I always seem to have niggling aches in my one shoulder and thighs, especially in the morning, eases as the day goes on. I’ve been on 4mg for just over 6 weeks now and wondered if I should stay as I am until the aches go or if I need to go back to 4.5mg for a while?

23 Replies
oldestnewest

You could try that. A flare can be like the start of a bush fire, a few pockets of isolated inflammation and then they join up and you are on fire, it is then much harder to control.

DorsetLady
DorsetLadyPMRGCAuk volunteer

Hi,

Sounds as if you have gone below the dose you actually need. If you have been okay at 4mg, then that’s probably telling you -that’s what you need!

Doesn’t mean you’ll always need 4mg, but no point in pushing it for now.

No harm in going up for a while.

You are aiming for the LOWEST dose than controls your pain, not rushing headlong to zero!

Suzan62
Suzan62 in reply to DorsetLady

Hi there, thank you for replying. I don’t think I explained myself very well. I was ok at 4.5 but since being on 4 mg I’ve experience niggling aches. Normally any aches go away after a few days of lowering the dose but this time they haven’t. I guess going back to 4.5 for a while is the best thing to do then.

DorsetLady
DorsetLadyPMRGCAuk volunteer in reply to Suzan62

Yes either that, or maybe 5mg to clear out any existing inflammation before it gets any worse.

I know it’s infuriating, but you need what you need! Don’t suffer for the sake of a mg!

Suzan62
Suzan62 in reply to DorsetLady

Yes thanks for that, I will go back to 5. How long after the pain goes should I consider lowering the dose again? From my diary I can see that I was on 5.5 mg for 3 weeks, 5 mg for 4 weeks and 5 days and 4.5 mg for just under 3 weeks. I normally drop the dose when the aches go but obv this last time was too soon.

DorsetLady
DorsetLadyPMRGCAuk volunteer in reply to Suzan62

Hi,

Give it a month, at this level the slower the better really! Why not try a slower taper from now on, makes things a bit smoother and I always thought that the lower you get the more difficult the tapers get, not easier as you would expect.

If your PMR is still there, then don’t rush reductions. Any dose below 5mg is doing no harm, but may be doing more good than you realise.

Have a look at this -

healthunlocked.com/pmrgcauk...

Suzan62
Suzan62 in reply to DorsetLady

That’s brilliant thank you I’ll give it a go 🙂

Suzan62
Suzan62 in reply to DorsetLady

Hi again,

Well I increased dose to 5mg from yesterday and I’m still aching in shoulder, back and thighs when I walk. I think it feels worse to be honest. Hope this isn’t my first flair. How long should it take for improvements to show with the increased dose? Taken 2 now x

DorsetLady
DorsetLadyPMRGCAuk volunteer in reply to Suzan62

If it hasn’t improved after taking it for 5 days - then either it’s not high enough dose,or it’s not PMR causing it!

Suzan62
Suzan62 in reply to DorsetLady

Hi there,

I’ve been on 6mg for almost 4 weeks now and seem to be ok in the main. I’m going to start your slow taper plan and wondered if u think my new dose should be 5mg or 5.5mg?

Many thanks Sue 🙂

DorsetLady
DorsetLadyPMRGCAuk volunteer in reply to Suzan62

Once you get below 6mg or 7mg I think it’s better to reduce by 0.5mg a time. Worked for me!

Suzan62
Suzan62 in reply to DorsetLady

Ok thanks, so first week 2 days at 5.5 and 5 days at 6? Spaced out obviously.

DorsetLady
DorsetLadyPMRGCAuk volunteer in reply to Suzan62

Yep. Then increase the days on the lower dose each week until you get to every day.

Good luck.

Suzan62
Suzan62 in reply to DorsetLady

Thank you x

piglette
piglette in reply to Suzan62

I normally allow .5mg per month. They say that stopping for a while at 5mg to let the adrenal glands get their speed up also helps.

Just curious how abruptly you went from 4.5 to 4. Was this a slow process or you just did it? Also if your pain is mostly morning have you considered or do you divide your dose to late evening and morning? Just a thought. I was always sore in the morning until I started taking half my dose at 11:00pm. I’m a believer that this Pred does not last 24 hours. I struggled to get ‘with the program’ until noon the next day and I work retail 40 hours a week.

Too quickly I think, just under 3 weeks. Tend to lower dose when pain free but it’s crept back a little this time. Started back on 5mg today and will take it slowly this time. I just take one dose and it’s worked fine for me so far.

PMRpro
PMRproAmbassador in reply to Suzan62

I think once you are down to about 5mg you are better with longer between drops - it isn't a race and the idea is to feel well while doing it.

Suzan62
Suzan62 in reply to PMRpro

Thank you. I’ve upped my dose to 5mg from yesterday but still aching in shoulder, back and thighs when I walk, in fact it feels a bit worse. Not sure if I need to increase even more or wait a while longer. It’s been 2 days now on 5mg x

PMRpro
PMRproAmbassador in reply to Suzan62

I'd go to 9mg (where you flared plus 5) for a few days and then drop back to 5mg and see how that goes.

Suzan62
Suzan62 in reply to PMRpro

Can u drop that much, 9-5?

PMRpro
PMRproAmbassador in reply to Suzan62

If you have only been at the higher dose for a few days yes. Up to a week is usually fine.

Suzan62
Suzan62 in reply to PMRpro

Ok thank you.

You may also like...